Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 131, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 8, 2022, 2:43 AM CDT for Benton County, Morgan County, St. Clair County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2022, 2:43 AM CDT (07:43 UTC)
- Expired
- Jun 8, 2022, 3:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:58 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:21 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 8, 1:21 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 121 AM CDT Wed Jun 8 2022 Key Messages: 1) Isolated to scattered convection possible through today as a cold front shifts through the forecast area. 2) Another storm complex expected Thursday night into Friday morning. 3) Inserted precipitation chances for Saturday night into Sunday morning as a baroclinic zone will be positioned across southern Missouri. 4) Hot and humid Monday and Tuesday.. .SHORT TERM...(Today and tonight) A storm complex was quickly approaching west central and central Missouri this morning. This system will shift through the region during the rest of the early morning hours, potentially bringing some wind gusts and a brief period of heavy rain. There is a limited risk for marginally severe wind gusts over central Missouri, so we'll keep a close eye on those radar signals. A synoptic cold front will shift southward through the forecast area today, which could trigger some isolated to scattered convection. Its tough to say how much and where with the existing complex still pushing through. Many locations will remain dry through today. Afternoon highs will warm into the upper 70s to low 80s. For tonight look for mostly dry conditions with overnight lows cooling into the mid to upper 50s. .LONG TERM...(Thursday through Tuesday) Thursday's day period looks dry with a cool - stable airmass in place across the Ozarks. However, a sharp warm front will be positioned just south into Oklahoma and Arkansas. Parcels will begin to lift over this feature and force convection across southern Missouri Thursday evening and through the overnight period. It's possible that Thursday nights showers and thunderstorms could be oriented from northwest to southeast for an extended period of time, signaling some potential for training thunderstorms. If this were to evolve, we may have to assess the risk for flash flooding Thursday night into Friday morning. Friday's period should be mostly dry although precipitation chances are not zero, and much will depend on how Thursday night's convection evolves. What we do know is that a baroclinic zone will still be either positioned directly over or somewhere near the forecast area. This will set the stage for isolated to scattered showers and thunderstorms Saturday PM along the front. We will need to monitor Saturday PM's period for severe weather as the Ozarks will be positioned underneath the periphery of a summer time high, which provides southern MO with sufficient deep shear for storm organization. Heading into early next work week, hot and humid weather is expected as mid level heights increase over much of the southern and central Plains. This pattern will also suppress rain chances with afternoon highs potentially reaching the upper 80s to low 90s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1144 PM CDT Tue Jun 7 2022 KSGF/KJLN/KBBG tafs: VFR to start, but showers/thunderstorms will move into the area during the 09z-12z time frame before exiting by 18z. Periods of mvfr/ifr ceilings and visibility will be possible, but confidence in areal extent of storms is still relatively low. Will monitor trends. Storms will shift southeast of the area late in the period with vfr conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...DSA
Hazardous weather outlook, Jun 7, 8:37 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Tue Jun 7 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Limited Fog risk. DISCUSSION... Isolated thunderstorms will continue this evening and into the overnight with a localized risk for flooding, small hail and gusty winds. Storms now well west and northwest of the area over the Plains will move east and southeast reaching west central Missouri and southeast Kansas by 2 to 4 am. Additional storms may also develop ahead of this approaching system late tonight in central and southwest Missouri. One inch hail and winds gusts of 60 mph will be possible, mostly after 2 am. Patchy dense fog will also be possible from late this evening into the overnight hours across south-central Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. Weakening storms will push out of southern Missouri by mid- morning. More scattered storms are then possible Wednesday afternoon, especially across southern Missouri. There is a limited risk for a strong to severe storm or two across south- central Missouri in the afternoon if enough instability can develop. Another complex of thunderstorms is becoming increasingly likely from late Thursday night into Friday morning. A few of these storms may be strong to severe with a continued threat for heavy rainfall and localized flooding. Afternoon heat indices in the middle 90s will be possible starting early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight, mainly after 2 am. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:26 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 4 hr |
| Jun 8, 2:51 AM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Jun 8, 3:16 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 44 min |
| Jun 8, 3:19 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Miller, Morgan | 41 min |
| Jun 8, 3:48 AM CDT | Special Weather Statement | SGF | Miller | 27 min |
| Jun 8, 3:58 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 31 min |
| Jun 8, 4:13 AM CDT | Special Weather Statement | SGF | Laclede, Pulaski, Wright | 47 min |
| Jun 8, 4:31 AM CDT | Special Weather Statement | SGF | Maries, Phelps | 44 min |
| Jun 8, 4:57 AM CDT | Special Weather Statement | SGF | Dent, Phelps | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.